Illinois, 2015Flash Flooding and Damaging Wind in Illinois, June 15, 2015
June 15, 2015 · NWS ILX · 3 events in 3 counties and zones
A slow-moving cold front triggered widespread showers and thunderstorms across the Illinois River Valley during the afternoon and evening of June 15th. A few of the cells produced gusty winds and locally heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow-moving cold front triggered widespread showers and thunderstorms across the Illinois River Valley during the afternoon and evening of June 15th. A few of the cells produced gusty winds and locally heavy rainfall. The heaviest rain occurred across parts of Schuyler County and Fulton County where some roads were closed due to high water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 15, 5:19 PM CST, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 15, 5:19 PM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
619 PM CDT MON JUN 15 2015
.SHORT TERM...(TONIGHT)
ISSUED AT 308 PM CDT MON JUN 15 2015
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ONCE AGAIN
ACROSS A LARGE PART OF CENTRAL IL THIS AFTERNOON. THE CULPRIT
CONTINUES TO BE A VERY WARM AND MARGINALLY UNSTABLE AIRMASS AROUND
THE PERIPHERY OF AN UPPER LEVEL RIDGE IN THE GULF COAST STATES.
SHORTWAVES LIFTING OUT OF THE SOUTHERN PLAINS AND AN ADVANCING COLD
FRONT JUST APPROACHING EXTREME NW IL WERE PROVIDING THE NECESSARY
SUPPORT FOR THIS CONVECTION.
AMPLE AVAILABLE MOISTURE...LOW LEVEL MOISTURE TRANSPORT AND WEAK TO
MODERATE UNIDIRECTIONAL WIND SHEAR WILL RESULT IN AREAS OF HEAVY
RAIN AHEAD OF THE COLD FRONT. WILL KEEP THE FLASH FLOOD WATCH IN
PLACE THIS EVENING THROUGH TONIGHT NORTH OF A BEARDSTOWN-LINCOLN-
BLOOMINGTON LINE WHERE SATURATED GROUND AND SWOLLEN CREEKS/DITCHES
WILL NOT TAKE MUCH RAIN TO BEGIN FLOODING AGAIN.
EXPECT THE FRONT TO SLOWLY SAG INTO CENTRAL IL TONIGHT...REACHING A
TAYLORVILLE-DANVILLE LINE AROUND DAYBREAK. THIS SHOULD BRING A BRIEF
BREAK TO THE RAIN NORTHWEST OF THE IL RIVER VALLEY BY EARLY TUESDAY
MORNING...WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS LINGERING
IN THE REST OF CENTRAL AND EASTERN IL.
.LONG TERM...(TUESDAY THROUGH MONDAY)
ISSUED AT 308 PM CDT MON JUN 15 2015
THE MAIN THEME OF THE NEXT SEVERAL DAYS CONTINUES TO BE WARM AND
UNSEASONABLY HUMID CONDITIONS, ALONG WITH A NEARLY DAILY THREAT OF
SHOWERS AND THUNDERSTORMS. THE AVAILABLE MOISTURE/HUMIDITY WILL
CONTINUE TO POSE A THREAT OF HEAVY RAINFALL WHERE STORMS DEVELOP. IT
REMAINS DIFFICULT TO SEE A PERIOD WITH A CLEAR BREAK IN THE
SHOWER/STORM THREAT UNTIL EARLY NEXT WEEK BEHIND A COLD FRONT
PROGGED TO ARRIVE LATER SUNDAY.
A WEAK FRONTAL BOUNDARY WILL HAVE SETTLED SOMEWHERE OVER THE
SOUTHERN HALF OF ILLINOIS BY EARLY TOMORROW. THIS FRONT, DIURNAL
HEATING, AND WEAK UPPER LEVEL DISTURBANCES SUPPORT A CONTINUED RISK
OF SHOWERS/STORMS, ESPECIALLY ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. THEN, AN UPPER-LEVEL WAVE WILL STREAM THROUGH THE
MIDWEST FROM THE PACIFIC ON WEDNESDAY PUSHING THE FRONTAL BOUNDARY
BACK NORTH A BIT, BOOSTING SHOWER/STORMS CHANCES ACROSS THE FORECAST
AREA. BEHIND THIS WAVE, IT IS LOOKING LIKE A BREAK IN THE ACTION, IF
ANY, WILL BE BRIEF. A FAIRLY STRONG CONSENSUS OF MODELS BRING
REMNANTS OF THE CURRENT TROPICAL DEPRESSION OVER THE GULF OF MEXICO
NORTHEAST ACROSS THE LOWER MIDWEST AND OHIO VALLEY. THE EXACT
TIMING/TRACK OF THIS DISTURBANCE IS STILL NOT CLEAR, SO LATER
FORECAST ADJUSTMENTS WILL LIKELY BE NEEDED. HOWEVER, HAVE BOOSTED
POPS WEDNESDAY NIGHT INTO FRIDAY WITH THIS FEATURE POTENTIALLY IN
THE VICINITY.
THE NEXT BEST WEATHER DISTURBANCE FOR TRIGGERING ORGANIZED RAINFALL
WILL NOT ARRIVE UNTIL SUNDAY. THIS NORTHERN STREAM WAVE SHOULD DRIVE
AN ASSOCIATED COLD FRONT THROUGH THE AREA. HOWEVER, THE LOCAL
AIRMASS WILL STILL REMAIN RATHER MOIST BETWEEN THE TROPICAL REMNANTS
AND SUNDAY'S COLD FRONT, SO AT LEAST ISOLATED CONVECTION REMAINS
POSSIBLE FRIDAY NIGHT AND SATURDAY.
A SLIGHTLY COOLER/DRIER AIRMASS SHOULD ARRIVE BEHIND SUNDAY'S COLD
FRONT. HOPEFULLY THIS WILL PROVIDE WELCOME RELIEF FROM THE
PERIODICALLY HEAVY RAINFALL OF THE PREVIOUS SEVERAL AND COMING FEW
DAYS.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 619 PM CDT MON JUN 15 2015
SHOWERS AND STORMS CONTINUE TO MOVE ACROSS THE AREA. MOST OF THE
PCPN WILL BE JUST SHOWERS BUT SOME INBEDDED THUNDERSTORMS WILL BE
POSSIBLE AS WELL. SO WILL HAVE ALL SITES WITH SHRA WITH VCTS AND
THEN TEMPOS FOR PERIOD WHEN THUNDERSTORMS MIGHT BE ON
STATION...FOR 2-3 HOURS...MAINLY AT PIA/BMI/DEC/CMI. THEN
EXPECTING VCTS OR VCSH FOR THE LATER PART OF THE EVENING AND
THROUGH OVERNIGHT. LOWER CLOUDS...IFR OR MVFR...WILL BE AT ALL
SITES LATER TONIGHT AND THROUGH OVERNIGHT AS THE SHOWERS/STORMS
BRING THE QUASI-STATIONARY BOUNDARY DOWN ACROSS THE AREA. WITH
ALL THE MOISTURE OVER THE AREA...LIGHT FOG WILL BE POSSIBLE WITH
SOME LOWER CIGS CONTINUING. THEN EXPECTING MVFR CIGS TOMORROW. ANY
PCPN TOMORROW SHOULD BE SOUTH OF ALL TAF SITES. WINDS WILL BE
WEST- SOUTHWEST THROUGH THE EVENING AND THEN BECOME NORTHWEST ONCE
THE FRONT MOVES THROUGH LATER TONIGHT. AFTER LIGHT WINDS
OVERNIGHT...WINDS WILL BECOME NORTHEAST FOR TOMORROW.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ILZ027>031-036>038-
040>042-047-048.
&&
SHORT TERM...MILLER
LONG TERM...BAK
AVIATION...AUTEN
Hazardous weather outlook, Jun 15, 2:29 PM CST, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT MON JUN 15 2015
ILZ027>031-036>038-040>042-047-048-161100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-
SCHUYLER-STARK-TAZEWELL-WOODFORD-
329 PM CDT MON JUN 15 2015
...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
PERIODS OF THUNDERSTORMS CAN BE EXPECTED THIS EVENING THROUGH MUCH
OF THE NIGHT. THERE IS THE POTENTIAL FOR HEAVY RAINFALL...WHICH
WILL PRODUCE LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING
ALREADY IN PROGRESS. A FEW THUNDERSTORMS WILL ALSO BE CAPABLE OF
PRODUCING STRONG WIND GUSTS.
MINOR TO MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS...SANGAMON
AND SPOON RIVERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH
SUNDAY. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE
THROUGH MUCH OF THIS WEEK...PARTICULARY THURSDAY INTO FRIDAY...
ENHANCING THE RIVER AND FLASH FLOOD THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...REPORTS
OF WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED.
ILZ043>046-049>057-061>063-066>068-071>073-161100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MORGAN-MOULTRIE-
PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-VERMILION-
329 PM CDT MON JUN 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...
SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING
AND OVERNIGHT. A FEW STORMS MAY CONTAIN DAMAGING WIND GUSTS ALONG
WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL...WHICH MAY PRODUCE
LOCALIZED FLOODING AND WORSEN AREAS OF RIVER FLOODING ALREADY IN
PROGRESS. MINOR FLOODING WILL CONTINUE ALONG THE SANGAMON AND
WASBASH RIVERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PERIODIC THUNDERSTORM CHANCES WILL CONTINUE TUESDAY THROUGH
SUNDAY. THE POTENTIAL FOR ADDITIONAL HEAVY RAINFALL WILL CONTINUE
THROUGH MUCH OF THIS WEEK...PARTICULARY TUESDAY AND AGAIN THURSDAY
INTO FRIDAY... ENHANCING THE RIVER AND FLASH FLOOD THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. HOWEVER...REPORTS
OF WIND GUSTS...HEAVY RAINFALL OR FLOODING WOULD BE APPRECIATED.
MILLER
Flash Flood, Schuyler
- When
- June 15, 6:30 PM CST to 10:30 PM CST
- Where
- Schuyler County, 4.82 mi WNW of Birmingham to 5.36 mi SSW of Huntsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 40.284, -90.910
Thunderstorms produced 3.00 to 6.00 of rain on extremely saturated ground in a large part of Schuyler County, mainly west and north of Rushville, during the evening of June 15th. The biggest impact was the flooding of rural roads east of U.S. Highway 67. Parts of U.S. Highway 67 were also closed from north of Rushville to Littleton. Illinois Routes 99 and 101 were also impassable at times during the late evening.
Thunderstorm Wind, Peoria
- When
- June 15, 6:35 PM CST to 6:40 PM CST
- Where
- Peoria County, 1.25 mi ESE of Sherwood Forest
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 40.740, -89.610
A tree was blown onto a shed.
Flash Flood, Fulton
- When
- June 15, 7:30 PM CST to 10:30 PM CST
- Where
- Fulton County, 6.09 mi WSW of Astoria to 4.19 mi S of Marbletown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 40.188, -90.451
Thunderstorms produced 3.00 to 5.00 of rain on extremely saturated ground in southern Fulton County during the evening of June 15th. The biggest impact was the flooding of rural roads from the town of Vermont south to U.S. Highway 24. Parts of U.S. Highway 24 were also flooded from Astoria to the Schuyler County line.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Jersey, June 15, 20151 death · 2 events
- Flooding in Colorado, June 15 to 25, 2015$6.2 million · 2 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$366,000 · 27 events
- Flooding and Damaging Wind in Ohio, June 15 to 17, 2015$873,000 · 50 kt wind · 4 events
- Tornado and Flash Flooding in Illinois, June 15, 2015$150,000 · EF1 · 9 events
- Flash Flooding and Flood in Pennsylvania, June 15 to 16, 2015$150,000 · 4 events
- Flash Flood and Flood in Colorado, June 15 to 22, 2015$50,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Wisconsin, June 15, 2015$20,000 · 5 events
- Tropical Storm in Texas, June 15 to 17, 201514 events
- Flash Flooding and Flooding in Indiana, June 15 to 17, 201512 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 15, 201511 events
- Flash Flooding and Flooding in Ohio, June 15 to 18, 201560 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 591405, 578878, 591403.